Doctor insights on:
How Long Could It Take Swelling In Leg To Go Down After Dvt Diagnosis And Warfarin Started
Several months: After starting warfarin the blood clot can no longer grow. The body will start to break down the clot within days. It takes months to have the clot reabsorbed or for the process to make an opening through the clot so blood can get through again. Swelling will be visibly less in a few weeks but it could be 6 months before the leg is back to normal. Occasionally, the swelling persists indefinitely. ...Read moreSee 2 more doctor answers
Deep vein thrombosis means a blood clot in the deeper veins of the affected extremity. The deeper veins of the major functional veins that returned blood flow back towards the heart. Having a blood clot in a deep vein is a serious issue and needs to be treated with anticoagulation therapy to prevent the possibility of a blood clot traveling ...Read more
I had a DVT and multiple pe's 6 months ago. I have beenoff Coumadin (warfarin) for 2 weeks now. The swelling and pain has returned in my leg plus a dry cough. What should I do?
Hi, i'm taking Coumadin (warfarin) for my dvt. I don't want 2 take norcotic drug is there an option, it's now 7wks n my right leg still swollen, pain is now less?
Using compression?: It is essential that compression stockings be worn after a dvt. They help the swelling and pain. More important, they cut your risk of developing post thrombotic syndrome--a complication you don't want to have. You need to use knee high compression stockings, 30-40 mm hg, daily for at least two years after your dvt. ...Read moreSee 1 more doctor answer
Pain and burning in leg has become worse short of breath now past DVT and pe's in the last 6 months no longer on Coumadin (warfarin) should I go to the er?
90 days after DVT and taking Coumadin (warfarin) which is stable at 2.4. Very hot weather now.Can leg swell more during hot weather? Using stocking also.
I have leiden's factor v. I had a DVT in my thigh two monthsago. I take 8mg Coumadin (warfarin) daily and adjust it per my pt. Cani use treadmill for 1 hour per day, pretty fast?
I'm concern that my hematologist only want me on Coumadin (warfarin) 4 only 3 mos.I told him I hit my leg in the past, n he think that's the cause of my dvt. ?
Recommended: The current recommendation is that 3 months of anticoagulation is enough for a DVT that has been provoked by an injury like hitting your leg. That being said, recommendations for how long to be on blood thinners after a DVT are generally increasing. Some would now suggest 6 months rather than 3. Talk to your hematologist. ...Read moreSee 1 more doctor answer
I have a vein on my upper leg which is hard n sore n red all over it I'm on warfarin n had 3 dvts n INR is 1.2 could it b another one ?
Why after elevating my leg or waking up in the morning and then stand up does my DVT leg turn red?Therapeutically on Coumadin (warfarin) for 3 months.
A number of things: Increased arterial flow, venous congestion, and possible early post thrombotic syndrome. If you aren't wearing graduated compression stockings (30-40 mm hg, knee high), you should be. Studies have shown that you need to wear them for two years after your clot. ...Read moreSee 1 more doctor answer
Continuous left hip pain mainly @ night. Also painful while sitting or standing. Previous Dvt in same leg 3 years ago. Please advise. Taking warfarin.
I no there is no such thing as blue blood, so y do my veins looks blue ish, since I started takin Coumadin (warfarin) for my DVT in by right leg.?
Blue blood: Actually there is such a thing as blue blood. The color of your blood comes from hemoglobin, which is red when it is fully loaded with oxygen. When it is fully unloaded it does turn blue. Also, certain poisonings cause blue blood (methemoglobinemia). In your case, blue blood is not from the Coumadin (warfarin) but from the DVT itselt. A clot obstructs blood flow and reduces the oxygen level on the hemoglobin. ...Read moreSee 1 more doctor answer
About to get off Coumadin (warfarin) in 2 weeks but sometimes I feel some funny stuff like muscle spasm in my un DVT leg could it b side effect of Coumadin (warfarin) !?
Current DVT on Coumadin (warfarin) leg is swollen and painful chest and back pain with walking vomiting pulse is rapid should I go to th ER or call doc in am?
I was on Coumadin the first time and the second time for my DVT they gave me warfarin after 2 months they bothered my stomach so they took me off warfarin cause they bothered my stomach 7 months later my protime was 1.0 is that ok my leg feels heavy th
OK?: Your history is a little unclear and so I have several questions. Have you had one DVT or two? Was the cause of your DVT determined? Have you been wearing graduated compression stockings? Have you had another ultrasound of your deep veins? Were you tried on any other anti-coagulants besides warfarin? I would see your doctor again but a visit to a hematologist might be in order. ...Read moreSee 1 more doctor answer
DVT in left calf diagnosed a week ago. On Lovenox (2x day) and 5mg Coumadin (warfarin). Experiencing left sided tingling in leg, arm and head (slight headache too). Is this a side affect from meds?
Blood thinners: Headaches are not a usual side effect of Coumadin (warfarin). If this is a new headache or a variation of the usual headaches then seek medical attention to make sure there is no bleeding in the brain. The risk of bleeding is low (1.5%) but headaches are a concern that needs medical attention. ...Read moreSee 1 more doctor answer
Second DVT in left leg. Finished warfarin treatment. On Aspirin because doing full contact sports. How to prevent future clots?
Avoid sedentary: That you have had a second thrombus in your left leg vein first of all is concerning to me. At your young age, I hope you have been seen by a hematologist to make sure that there is not an underlying predisposition to DVTs....that is, blood dyscrasia, malignancy, etc. Further you ought not to be on OCP nor use any tobacco products for secondary prevention. Not sure how health system in Wales work ...Read moreSee 1 more doctor answer
On Coumadin (warfarin) for four years. Had DVT left leg from fall.Second DVT left leg one year later..Today diagnosed with blood clot eye. Are the from first dvt?
No: A DVT would have nothing to do with a blood clot in the eye. If they DVT dislodges, it goes to the lungs which is quite dangerous. A blood clot in the eye could certainly be related to the coumadin, (warfarin) however. Be sure they are following your Coumadin (warfarin) levels closely, and follow your eye doctors recommendations. ...Read moreSee 1 more doctor answer
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more
- Talk to a doctor live online for free
- How long will it take for the swelling to go down after a knee surgery?
- How long will it take for the swelling to go down after wisdom teeth?
- How long does it take for swelling to go down after lip injections?
- Ask a doctor a question free online
- How long for swelling to go down after strep?
- How long for swelling to go down after surgery?
- How long for swelling to go down after liposuction?
- How long should it take after hitting my quad hard for the swelling to go down?
- How long swelling take go after dvt?